MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device was returned for analysis.The hawkone was inserted a cutter driver.A 7 f non-medtronic sheath was also included.The sheath showed dried blood within the valve.The sheath showed a ductile fracture approximately 1cm distal the manifold.The hawkone showed a ductile fracture at approximately 1cm distal the cutter window.The cutter assembly connected to the drive shaft was protruding outside the laser drilled coil.Blood was noted within the cutter window.The guidewire tubing showed a zipper tear.The distal portion of the distal assembly which fractured away from the catheter was not returned and unaccounted for at this time.
 
Event or Problem Description
Physician intended to use a hawkone directional atherectomy device with a 7 french non-medtronic sheath and 5mm spider fx embolic protection filter wire for the treatment of a moderately tortuous, severely calcified lesion in the mid popliteal artery.Lesion exhibited cto (chronic total occlusion-100%).Ifu was followed.It was reported that severe resistance was felt during withdrawal of the device and that the tip separated at the hinge pin.It was possible to turn off the thumbswitch.It was reported that the nosecone was stuck in the sheath.Force was applied and the nosecone broke into three pieces.All pieces were recovered in the sheath.The cutter was inside the housing for the safe removal of the device.Deformation was noted to the cutter but no pieces were noted to be missing.The procedure was completed as lesion was dilated with poba, and then in.Pact admiral drug coated balloon.No patient injury reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6829445
Report Number2183870-2017-00362
Device Sequence Number13463053
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2020
Device Catalogue NumberH1-M
Device Lot NumberA429235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1